Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 122, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Aug 19, 2011, 8:46 AM CDT for Atchison County, Holt County, Missouri. It took effect at Aug 19, 2011, 11:57 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2011, 8:46 AM CDT (13:46 UTC)
- In effect from
- Aug 19, 2011, 11:57 AM CDT
- Expired
- Aug 19, 2011, 3:58 PM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- Minor
Counties Atchison County, MO, Holt County, MO
The radar
The Omaha radar (KOAX), 147 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tarkio River near Fairfax (FFXM7). The gauge peaked at 16.82 ft at Aug 19, 2011, 11:00 AM CDT.
- Action stage
- 12 ft
- Minor stage
- 17 ft
- Moderate stage
- 18 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06813000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
396
WGUS43 KEAX 191346
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
846 AM CDT FRI AUG 19 2011
...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI...
TARKIO RIVER AT FAIRFAX AFFECTING ATCHISON AND HOLT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC005-087-201346-
/O.NEW.KEAX.FL.W.0122.110819T1657Z-110820T2136Z/
/FFXM7.1.ER.110819T1657Z.110819T1800Z.110819T2136Z.NO/
846 AM CDT FRI AUG 19 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A
* FLOOD WARNING FOR
THE TARKIO RIVER AT FAIRFAX.
* FROM THIS MORNING TO SATURDAY AFTERNOON.
* AT 8:15 AM FRIDAY THE STAGE WAS 15.9 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS MORNING AND CONTINUE
TO RISE TO NEAR 17.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL
BELOW FLOOD STAGE BY LATE THIS AFTERNOON.
* AT 17.0 FEET...LOW-LYING FARM FIELDS BEGIN TO FLOOD.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
TARKIO RIVER
FAIRFAX 17 15.9 FRI 08 AM 17.3 THIS AFTERNOON
$$1 follow-up statement
648
WGUS83 KEAX 192059
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
358 PM CDT FRI AUG 19 2011
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN
MISSOURI...
TARKIO RIVER AT FAIRFAX AFFECTING ATCHISON AND HOLT COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL
CARRY MOST VEHICLES AWAY. THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.
&&
MOC005-087-192128-
/O.CAN.KEAX.FL.W.0122.000000T0000Z-110820T2136Z/
/FFXM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
358 PM CDT FRI AUG 19 2011
THE FLOOD WARNING IS CANCELLED FOR
THE TARKIO RIVER AT FAIRFAX.
* AT 3:15 PM FRIDAY THE STAGE WAS 14.8 FEET.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 16.8 FEET. THE
RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY SATURDAY MORNING.
&&
LATEST
LOCATION FS STAGE DAY/TIME FORECAST
TARKIO RIVER
FAIRFAX 17 14.8 FRI 03 PM 15.0 THIS EVENING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Aug 19, 6:36 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 19, 6:36 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 636 AM CDT FRI AUG 19 2011 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... STORMS THAT BLEW THROUGH THE REGION OVERNIGHT...BRINGING SIGNIFICANT DAMAGE TO AREAS FROM MARYVILLE TO KANSAS CITY AND SEDALIA...HAVE MOVED OFF TO THE EAST. CONTINUE TO EXPECT ISOLATED TO SCATTERED STORMS POPPING BACK UP IN THE WAKE OF THE EARLIER SEVERE ACTIVITY AS A 35 KNOT LOW LEVEL JET RIDES OVER THE COLD POOL PUT DOWN BY THE PREVIOUS STORMS. THOUGH...SEVERE ACTIVITY IS NOT EXPECTED WITH THESE MORE ELEVATED STORMS. HAVE TRIMMED POPS FROM THE DAYLIGHT HOURS OF TODAY AS SUBSIDENCE BEHIND THE EXITING STORMS...AND LACK OF A LOW LEVEL JET...SHOULD PRECLUDE ANY DAYLIGHT ACTIVITY. OTHERWISE FOR TODAY...HAVE PUSHED TEMPS DOWN FROM GUIDANCE A LITTLE OWING TO THE COLD POOL THAT THE STORMS HAVE LEFT BEHIND ACROSS THE REGION. FOR TONIGHT...ANOTHER ROUND OF STORMS WILL BE LIKELY AS THE NOCTURNAL JET KICKS UP AGAIN AHEAD OF ANOTHER SHORTWAVE. THIS NEXT SHORTWAVE IS NOTED ON WATER VAPOR IMAGERY ROTATING THROUGH THE GREAT BASIN THIS MORNING...AND WILL MOVE ACROSS THE CENTRAL PLAINS LATER TONIGHT. EXPECT ACTIVITY TO GET GOING IN CENTRAL KANSAS TO SOUTH CENTRAL NEBRASKA LATE TONIGHT...WHICH WILL THEN TRACK EAST THROUGH NORTHERN MISSOURI...ALONG AND/OR SOUTH OF A FRONTAL BOUNDARY THAT WILL BE WALLOWING NEAR THE IOWA BORDER. SHEAR FOR TONIGHT CURRENTLY LOOKS MARGINAL...AS DOES THE STRENGTH OF THE NOCTURNAL JET...SO SEVERE WEATHER OF THE MAGNITUDE THAT WAS RECEIVED THURSDAY NIGHT IS NOT EXPECTED...BUT TORRENTIAL RAIN...GUSTY WINDS AND HAIL CAN NOT BE RULED OUT. FOR SATURDAY...KEPT POPS IN THROUGH THE DAY AS THERE IS THE POTENTIAL FOR ANY LATE NIGHT ACTIVITY TONIGHT TO GENERATE AN MCV THAT WILL SLOWLY MOVE EAST THROUGH THE DAY...ALLOWING CONVECTION TO CONTINUE TO PERCOLATE ALONG THROUGH THE DAY. RUNNING WITH THE IDEA THAT IT WILL BE CLOUDY AND STORMY THROUGH THE DAY SATURDAY... HAVE GONE WITH COOL TEMPERATURES FOR MID-AUGUST...ESPECIALLY ALONG THE IOWA BORDER AS THE WALLOWING FRONT SHIFTS FARTHER SOUTH. AREAS FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI WONT BENEFIT MUCH /IF AT ALL/ FROM THE COOLER TEMPERATURES. SUNDAY...TEMPERATURES WILL REBOUND BACK TO AROUND NORMAL THANKS TO THE LACK OF STORMS AND ABUNDANT SUNSHINE. FOR THE COMING WORK WEEK...EASTERN KANSAS AND NORTHERN MISSOURI WILL REMAIN UNDER A NORTHWEST FLOW AS A LARGE TROUGH MOVES INTO THE EAST COAST...AND A RIDGE REMAINS TO OUR WEST. CURRENTLY OUR REGION LOOKS TO BE ON THE SOUTHERN EDGE OF THE STRONGER NORTHWEST FLOW ALOFT...WHICH SHOULD ALLOW TEMPERATURES TO RANGE AROUND NORMAL THROUGH MUCH OF THE WORK WEEK AS THE COOLER AIR FROM CANADA IS SHUNTED TO OUR EAST. THIS PATTERN WILL CONTINUE TO PROVIDE A PERIODIC POTENTIAL FOR STORMS THROUGH THE WORK WEEK...THOUGH TIMING OF THE ASSOCIATED SHORTWAVES THAT WOULD SPARK ANY ACTIVITY IS SUSPECT AT BEST AT THIS TIME...SO HAVE CHANCE POPS IN FROM MONDAY THROUGH WEDNESDAY. CUTTER && .AVIATION... FOR THE 12Z TAFS...SUBSIDENCE BEHIND THE LARGE CONVECTIVE SYSTEM WHICH MOVED THROUGH EARLIER HAS PROVIDED SKC AND VFR CONDITIONS THIS MORNING. A WEAK BACK-DOOR BOUNDARY CAN BE SEEN ON RADAR IMAGERY APPROACHING THE KC TERMINALS FROM THE NORTHEAST. THIS WILL LIKELY BRING WINDS TO THE NORTHEAST AS IT MOVES THROUGH...BEFORE RETURNING TO THE EAST OR SOUTHEAST THIS AFTERNOON. EXPECT ANOTHER ROUND OF CONVECTION LATE IN THE PERIOD AS ANOTHER SHORTWAVE SWINGS THROUGH. WIND PROFILES DO NOT SUPPORT A SYSTEM THAT IS AS WIDESPREAD OR SEVERE AS THE ONE THAT IMPACTED THE REGION LAST NIGHT. HAWBLITZEL && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 19, 6:08 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 608 AM CDT FRI AUG 19 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-201100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 608 AM CDT FRI AUG 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE AGAIN POSSIBLE VERY LATE TONIGHT INTO SATURDAY MORNING. THE SEVERE THREAT LOOKS TO BE MINIMAL AT THIS TIME...BUT IT APPEARS THAT THE STORMS MAY BE ABLE TO PRODUCE SMALL HAIL AND GUSTY WINDS WITH LOCALLY HEAVY RAIN. AREAS THAT HAVE THE GREATEST POTENTIAL TO RECEIVE STORMS ARE ALONG AND NORTH OF A LINE FROM NORTHERN KANSAS CITY TO KIRKSVILLE. LOCALLY HEAVY RAIN WITH THIS STORMS COULD RESULT IN MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STORMS FROM FRIDAY NIGHT MAY PERSIST INTO THE DAY SATURDAY...AND OR REDEVELOP BEHIND THE EXITING STORMS DEPENDING ON HOW FAST THEY MOVE EAST. AT THIS TIME ANY ONGOING THUNDERSTORM ACTIVITY...OR REDEVELOPING THUNDERSTORM ACTIVITY...ARE NOT EXPECTED TO BE SEVERE. HOWEVER...LOCALLY HEAVY RAIN WITH THESE STORMS COULD LEAD TO FLOODING...ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN FROM THURSDAY AND FRIDAY NIGHTS STORMS. PERIODS OF SCATTERED THUNDERSTORMS ARE POSSIBLE FROM MONDAY THROUGH WEDNESDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER REMAINS LOW...HOWEVER SOME STORMS COULD PRODUCE BRIEF GUSTY WINDS AND SMALL HAIL ALONG WITH HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATE TONIGHT IN AREAS ALONG AND NORTH OF A LINE FROM NORTHERN KANSAS CITY TO KIRKSVILLE. REPORTS OF HEAVY RAINFALL ALSO WOULD BE APPRECIATED. CUTTER
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 29 min |
| Aug 18, 7:28 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Gentry, Nodaway | 32 min |
| Aug 18, 7:31 PM CDT | Special Weather Statement | EAX | Harrison, Worth | 29 min |
| Aug 18, 7:51 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry, Harrison, Nodaway | 24 min |
| Aug 18, 8:14 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clinton, Daviess, DeKalb, Gentry, Grundy and 3 more | 46 min |
| Aug 18, 8:24 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway | 51 min |
| Aug 18, 9:00 PM CDT | Special Weather Statement | EAX | Caldwell | 30 min |
| Aug 18, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Atchison, Gentry, Holt, Nodaway, Worth | 38 min |
| Aug 18, 9:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, DeKalb, Gentry, Harrison and 3 more | 43 min |
| Aug 18, 10:15 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, Daviess, DeKalb, Gentry and 2 more | 45 min |
| Aug 18, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Clinton, Platte | 42 min |
| Aug 18, 10:44 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Daviess, DeKalb, Gentry and 1 more | 46 min |
| Aug 18, 10:57 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Platte | 33 min |
| Aug 18, 11:13 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 32 min |
| Aug 18, 11:17 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Clay, Clinton, Daviess, Jackson and 3 more | 43 min |
| Aug 18, 11:20 PM CDT | Areal Flood Advisory | EAX | Clay, Platte | 6 hr |
| Aug 18, 11:30 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson, Johnson, Lafayette | 45 min |
| Aug 18, 11:53 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 37 min |
| Aug 18, 11:57 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Carroll, Chariton, Clay, Jackson, Johnson and 4 more | 48 min |
| Aug 19, 12:09 AM CDT | Areal Flood Advisory | EAX | Jackson | 6 hr |
| Aug 19, 12:19 AM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry, Johnson | 56 min |
| Aug 19, 12:31 AM CDT | Severe Thunderstorm Warning | EAX | Carroll, Cooper, Howard, Johnson, Lafayette, Pettis and 2 more | 59 min |
| Aug 19, 12:33 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Johnson | 42 min |
| Aug 19, 12:42 AM CDT | Areal Flood Advisory | EAX | Bates, Cass, Cooper, Henry, Johnson, Pettis | 5 hr |
| Aug 19, 12:59 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Pettis | 46 min |
| Aug 19, 1:16 AM CDT | Special Weather Statement | EAX | Bates | 44 min |
| Aug 19, 1:19 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Howard, Johnson, Pettis, Saline | 26 min |
| Aug 19, 1:24 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 36 min |
| Aug 19, 1:44 AM CDT | Severe Thunderstorm Warning | EAX | Cooper, Pettis | 31 min |
| Aug 19, 11:47 AM CDT | River Flood Warning | EAX | Cooper | 22 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.